# SDR 2006FA0000164

- Difficulty date: February 7, 2006
- Submitted: February 24, 2006
- Operation: General aviation
- Aircraft: N6372D
- Make and model: Cessna 172N
- Aircraft serial: 17272758
- Engine: Lyc O360A4M
- System (JASC): 7421 · Spark Plug/Igniter
- Part: Spark Plug
- Part number: UREM40E
- Condition: Defective
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING THE INSTALLATION AND OPS CHECK OF 2 NEW MAGNETOS, HARNESS AND 8 SPARK PLUGS TO CORRECT A HARD STARTING DISCREPANCY, THE ENGINE HAD A 200 TO 300 RPM MAGNETO DROP O THE LT MAGNETO.  TROBLESHOT THE IGNITION SYSTEM USING A COLD CYLINDER TESTER AND DETERMINED THAT 1 OF 8 SPARK PLUGS WAS DEFECTIVE.  SEEMS TO BE A TREND OF BAD SPARK PLUGS BEING SHIPPED BY MFG. REMOVED DEFECTIVE SPARK PLUG AND REPLACED WITH A KNOWN GOOD SPARK PLUG AND ENGINE OPS CHECKED GOOD.  SPARK PLUGS WERE REPLACED AT TIME OF MAGNETO AND HARNESS CHANGE.  ALL OF THIS BECAUSE OF POOR QUALITY CONTROL.  (K)
